MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG 7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 7711700
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebq1598 showed one other similar product complaints from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the cuff on the catheter was not secure and was "moving".A new device was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached catheter cuff was confirmed and the cause was determined to be use related.The product returned for evaluation was a 7fr groshong chronic central catheter.The sampled contained usage residue throughout the length of the tubing and the cuff was completely discolored a red/brown color.Gross visual evaluation of the device confirmed that the cuff was completely detached from the catheter and could be slid along the catheter tubing.Microscopic examination of the cuff adhesive residue on the catheter found that the adhesive had been appropriately applied.Tactile evaluation revealed extreme tensile strength loss between the 24cm-27cm depth markings (immediately proximal of the originally-adhered cuff).Extreme tensile strength loss was also observed at the proximal end of the catheter.The observed strength loss, along with no apparent evidence of a manufacture anomaly, was indicative of a tensile event which caused the cuff to become detached from the catheter, likely during use.A lot history review (lhr) of rebq1598 showed one other similar product complaints from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG 7F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF INTERMED
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7304410
Report Number3006260740-2018-00314
Device Sequence Number19151546
Product Code LJS
UDI-Device Identifier00801741036736
UDI-Public(01)00801741036736
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7711700
Device Catalogue Number7711700
Device Lot NumberREBQ1598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1